Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 4, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 26, 2020, 3:27 PM EST for Palm Beach County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2020, 3:27 PM EST (20:27 UTC)
- Expired
- Feb 26, 2020, 3:48 PM EST
- In force
- 21 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted.
888 WUUS52 KMFL 262027 SVRMFL FLC099-262100- /O.NEW.KMFL.SV.W.0004.200226T2027Z-200226T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 327 PM EST Wed Feb 26 2020 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... East central Palm Beach County in southeastern Florida... * Until 400 PM EST. * At 327 PM EST, a severe thunderstorm was located over Delray Beach, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Boca Raton, Boynton Beach, Delray Beach, Lake Worth and Palm Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2640 8009 2651 8017 2672 7989 2649 7973 TIME...MOT...LOC 2027Z 237DEG 23KT 2645 8008 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ CWC
1 follow-up statement
780
WWUS52 KMFL 262048
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
348 PM EST Wed Feb 26 2020
FLC099-262056-
/O.CAN.KMFL.SV.W.0004.000000T0000Z-200226T2100Z/
Palm Beach FL-
348 PM EST Wed Feb 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2640 8009 2651 8017 2672 7989 2649 7973
TIME...MOT...LOC 2045Z 237DEG 23KT 2652 7996
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:04 PM EST, 23 minutes earlier.
Area forecast discussion, Feb 26, 3:04 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
304 PM EST Wed Feb 26 2020
.Short Term...
Remainder of Today through Tonight...
The much anticipated cold front will continue to move SE towards
South Florida throughout the remainder of today and throughout the
overnight hours. Showers will continue to increase in coverage, with
scattered to numerous PoPs spreading from west to east. A few
embedded thunderstorms are also possible with this front, though
better supportive dynamics reside to the north of the CWA.
Regardless, will have to monitor as we continue throughout the
afternoon hours and go into the overnight hours.
Looking at SSCRAM, forecast soundings, forecast derived PW's, and
the modified RAOB sounding, the potential for an isolated damaging
wind gust is certainly there with this activity. The most notable
areas denoted by the aforementioned data sources are the Lake Region
and eastern Palm Beach County (along with all the local waters). The
possibility for higher pockets of PW are also hinted at across urban
Palm Beach County. Models are hinting at MUCAPE and DCAPE values of
~1400J/kg and 800 J/kg, respectively, also spreading from west to
east with the frontal boundary. In the end, some stronger
showers/storms may produce gusty winds with the overall severe
weather potential appearing to be low for the majority of the
region.
One other thing to watch is the possibility for minor localized
flooding across urban areas. Both the NAM and the HRRR anticipate
the 0-3km bulk shear to remain parallel to the showers/storms that
develop, allowing for the increased potential for heavier rainfall
at times. This in combination with increased moisture advection
across the region will aid in the potential for heavier rainfall.
By tomorrow morning, the front pushes offshore into the Atlantic
waters. In its wake, a much cooler airmass advects into the region
from the north. Temperatures will drop off tonight behind the front
with several inland locations dropping to the 50s. Even during the
day tomorrow, a decent drop will be felt with high temperatures
struggling to reach the 70s.
.Long Term...
Thursday night through Tuesday...
A strong ridge of high pressure over the Gulf of Mexico will
dominate the weather pattern across South Florida through the end
of the work week. This will allow for a north to northwesterly
flow across the region which will bring in colder and drier air
during this time frame. Low temperatures on Thursday night into
Friday morning will drop into the upper 30s across the
northwestern interior to the 40s across the rest of South Florida.
The only exception to this will be along the immediate east coast
where lower 50s are possible.
On Friday and Saturday, the cold air advection will remain in
place as the area of high pressure over the Gulf of Mexico slowly
moves eastward. High temperatures on each of these days will
remain in the mid to upper 60s across northern and eastern areas
to around 70 across the southwestern interior sections. Low
temperatures will remain on the chilly side for Saturday and
Sunday morning as they will drop to around 40 across the
northwestern interior section to around 50 across the east coast.
By the early portion of next week, both of the GFS and the ECMWF
show this area of high pressure moving eastwards over South
Florida and into the western Atlantic. This will help to shift the
winds to a more east to southeasterly direction which will create
moderating temperatures throughout this time frame. The dry air
mass will remain in place as high temperatures climb up into the
mid to upper 70s across the east to coast to the lower 80s across
the interior and west coast sections.
&&
.Marine...
Winds and seas will continue to increase across all South Florida
waters today into tonight as a cold front approaches the region. A
Small Craft Advisory is in effect for all waters off Palm Beach
County this afternoon with the offshore waters of Broward and
Miami- Dade counties starting tonight. Then the rest of the
Atlantic waters join the Small Craft Advisory early Thursday
morning. Furthermore, all the Gulf waters have a Small Craft
Advisory going into effect early this evening. For the remainder
of the local waters, Lake Okeechobee and Biscayne Bay, Small Craft
Should Exercise Caution.
Behind the front, winds and seas remain on the higher side before
subsiding early this weekend. However, with a second shot of cold
air moving southward, winds/seas may pick up to cautionary or SCA
thresholds once again on Sunday.
&&
.Aviation...
MVFR/areas of IFR CIGs developing late this afternoon and evening
as the main band of showers and a few thunderstorms associated
with a cold front moves across the region. S winds also shift from
the W then the NW this afternoon into the overnight hours while
maintaining a breeziness. Confidence in timing and location for
TSRA is low, so handled with VCSH and SHRA for now. Conditions
should improve after frontal passage Thursday morning with VFR and
breezy conditions.
&&
.Beach Forecast...
High Risk for rip currents along the Palm beaches today with a
Moderate Risk for the remainder of South Florida beaches as winds
and swells remain somewhat favorable. Behind the front, the
potential for elevated rip currents will remain across all beaches,
especially for the Gulf Coast beaches as winds will have a westerly
component.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 58 66 47 67 / 70 0 0 0
Fort Lauderdale 61 68 51 68 / 70 0 0 0
Miami 61 69 49 68 / 70 0 0 0
Naples 57 66 46 66 / 70 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168.
AM...Small Craft Advisory from 10 PM this evening to 7 PM EST
Thursday for AMZ651-671.
Small Craft Advisory until 7 PM EST Thursday for AMZ650-670.
GM...Small Craft Advisory from 7 PM this evening to 7 PM EST Thursday
for GMZ656-657-676.
&&
Marine...03/Fell
Aviation...03/Fell
Beach Forecast...03/Fell
Short Term...03/Fell
Long Term...55/CWCHazardous weather outlook, Feb 26, 12:46 PM EST, 2 hours 41 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1246 PM EST Wed Feb 26 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270600- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1246 PM EST Wed Feb 26 2020 ...Hazardous Beach/Marine Conditions... ...Gusty Winds Possible with Cold Front... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: A High Rip Current Risk is in effect for the Palm Beaches. A moderate risk for rip currents is in effect for the remainder of the South Florida Atlantic and Gulf beaches. Thunderstorms: Isolated thunderstorms will be possible today into this evening. In addition to occasional lightning, a few of these storms could become strong. Waterspouts: Showers and thunderstorms could produce isolated waterspouts over the South Florida local waters today into this evening. Wind: Showers and thunderstorms may produce isolated wind gusts to around 45 mph today into this evening. While unlikely, an isolated damaging wind gust cannot be ruled out, especially from the east coast metro areas toward the Lake Okeechobee region. Small Craft Advisories in effect for all South Florida waters except Biscayne Bay and Lake Okeechobee where Small Craft Should Exercise Caution. Flooding: A small chance for very localized flooding could accompany showers and storms that repeatedly move over the same locations across urban areas of South Florida. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Following the passage of the cold front, locally hazardous marine conditions could continue for the remainder of this week into this weekend. Elevated winds and seas will persist over the Atlantic and Gulf waters, with the potential for wave heights in the Gulf to build to around 7 feet on Thursday in association with increasing swells. Also, an elevated rip-current risk is expected to continue for the beaches of South Florida through the remainder of this week, especially for the Gulf beaches. In addition, in the wake of the cold front, a much cooler air mass will settle over South Florida later this week into this weekend. For Thursday night into Friday morning, Friday night into Saturday morning, and Saturday night into Sunday morning, wind-chill readings are expected to fall into the upper 30s to the 40s across interior and western sections of South Florida. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, flooding, and waterspouts to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. FELL
In the hours before
Special weather statement, Feb 26, 2:47 PM EST, 40 minutes before
Special Weather Statement National Weather Service Miami FL 247 PM EST Wed Feb 26 2020 FLZ067-068-071-072-168-172-262045- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 247 PM EST Wed Feb 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 345 PM EST... * At 247 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Mission Bay, or near Deerfield Beach, moving northeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Coral Springs, West Palm Beach, Pompano Beach, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate, Lake Worth, Palm Beach, Highland Beach, Ocean Ridge, Lauderhill, Coconut Creek, North Lauderdale, Greenacres, Parkland and Palm Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2617 8027 2633 8043 2672 8000 2647 7986 TIME...MOT...LOC 1947Z 222DEG 18KT 2634 8021 SPM
Special weather statement, Feb 26, 2:52 PM EST, 35 minutes before
Special Weather Statement National Weather Service Miami FL 252 PM EST Wed Feb 26 2020 FLZ071>073-262045- Inland Broward County FL-Metro Broward County FL-Inland Miami- Dade County FL- 252 PM EST Wed Feb 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND CENTRAL BROWARD COUNTIES UNTIL 345 PM EST... * At 252 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 15 miles northwest of Pembroke Pines, moving northeast at 40 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Plantation, Sunrise, Weston, Mile Marker 30 On Alligator Alley, Intersection Alligator Alley And Miami Canal, Sawgrass Mills Mall, East Toll Gate On Alligator Alley, Intersection I-75 And U.S. 27 and Markham Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2587 8066 2604 8078 2633 8043 2617 8027 TIME...MOT...LOC 1952Z 217DEG 33KT 2611 8057 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:32 PM EST | Rip Current Statement | MFL | Palm Beach | 21 hr |
| Feb 26, 12:42 PM EST | Small Craft Advisory | MFL | 36 hr | |
| Feb 26, 2:47 PM EST | Special Weather Statement | MFL | Palm Beach | 58 min |
| Feb 26, 2:49 PM EST | Special Marine Warning | MFL | 56 min | |
| Feb 26, 2:52 PM EST | Special Weather Statement | MFL | Broward | 53 min |
| Feb 26, 3:08 PM EST | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Feb 26, 3:39 PM EST | Special Marine Warning | MFL | 66 min | |
| Feb 26, 3:47 PM EST | Special Weather Statement | MFL | Palm Beach | 43 min |
| Feb 26, 4:38 PM EST | Special Marine Warning | MFL | 67 min | |
| Feb 26, 5:41 PM EST | Special Marine Warning | MFL | 49 min | |
| Feb 26, 6:19 PM EST | Special Weather Statement | MFL | Glades | 41 min |
| Feb 26, 6:24 PM EST | Special Marine Warning | MFL | 96 min | |
| Feb 26, 6:30 PM EST | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.